Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Caribou, ME

August 3, 2007Washington County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Aug 3, 2007, 10:15 PM EDT for Washington County, Maine. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2007, 10:15 PM EDT (02:15 UTC)
Expired
Aug 3, 2007, 10:30 PM EDT
In force
15 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Washington County, ME

The radar

The Caribou radar (KCBW), 109 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 2.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 040216
SVRCAR
MEC029-040230-
/O.NEW.KCAR.SV.W.0071.070804T0215Z-070804T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1015 PM EDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITY OF CALAIS...

* UNTIL 1030 PM EDT...

* AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CALAIS TO 7 MILES SOUTH OF
  MEDDYBEMPS...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLOTTE....BARING AND ADDISON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY WHEN THIS STORM ENTERS YOUR AREA.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4520 6745 4493 6750 4497 6717 4516 6715
      4519 6729 4513 6734

$$

LERICOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:10 PM EDT, 7 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 3:10 PM EDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TONIGHT AND
THEN SLIDE SOUTH OF THE AREA ON SATURDAY. HIGH PRESSURE WILL
BUILD ACROSS THE STATE SATURDAY NIGHT INTO SUNDAY. THE HIGH
WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL APPROACH MONDAY
NIGHT AND MOVE THROUGH EARLY TUESDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
A POWERFUL THUNDERSTORM ROARED THROUGH NORTHERN MAINE DURING THE
MIDDAY HOURS TODAY SUPPORTED BY A VERY WARM AND HUMID UNSTABLE
AIRMASS. NUMEROUS THUNDERSTORMS ARE REDEVELOPING ACROSS THE WEST
THIS AFTERNOON. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT THE
AREA TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE INSTABILITY
HAS BEEN SOMEWHAT MODIFIED ACROSS THE NORTH DUE TO THE PREVIOUS
STORM. HOWEVER...THE VERY WARM AND HUMID AIRMASS DOWNEAST REMAINS
VERY UNSTABLE AND SOME SEVERE STORMS WITH DAMAGING WINDS AND LARGE
HAIL WILL BE LIKELY ACROSS PARTS OF DOWNEAST MAINE LATE THIS
AFTERNOON INTO THIS EVENING. SOME HELICITY AND SHEAR ALSO RAISE
THE POSSIBILITY THAT SOME OF THESE STORMS COULD SPAWN TORNADOS. IT
IS ADVISED THAT EVERYONE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA SOURCES TO STAY INFORMED OF ANY SEVERE WEATHER. THE FRONT
WILL SLOWLY MOVE SOUTH OF THE REGION SATURDAY BUT SOME LINGERING
THUNDERSTORMS MAY CONTINUE TO EFFECT THE REGION...MAINLY ACROSS
THE EAST...AS THE FRONT MOVES THROUGH. PARTIAL CLEARING WILL
FOLLOW FOR LATE SATURDAY.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BRING COOLER DRIER CONDITIONS SATURDAY NIGHT
INTO SUNDAY AND SUNDAY NIGHT. THE HIGH WILL SLIDE EAST ON MONDAY
AND AN APPROACHING SHORTWAVE WILL BRING INCREASING CLOUDS WITH
A GOOD CHANCE FOR SHOWERS MONDAY NIGHT INTO EARLY TUESDAY.
&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A
CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS
WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD
RETURN FOR LATE IN THE WEEK.
&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
DANGEROUS THUNDERSTORMS WILL CONTINUE TO BE AROUND THE AREA INTO
TONIGHT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.
OTHERWISE...CONDITIONS WILL BE VARIABLE WITH LOW CLOUDS AND FOG
RESULTING IN IFR CIGS AND VIS AT TIMES OVERNIGHT. HIGH PRESSURE
WILL IMPROVE CONDITIONS TO VFR FROM LATE SATURDAY THROUGH EARLY
MONDAY. A FRONTAL SYSTEM MAY THEN LOWER CONDITIONS TO IFR MONDAY
NIGHT WITH IMPROVEMENT LATER TUESDAY INTO EARLY WEDNESDAY. LOWER
CLOUDS MAY APPROACH SOUTHERN AREAS LATE WEDNESDAY.
&&

.MARINE...
WINDS AND SEAS WILL GENERALLY BE BELOW SCA TONIGHT INTO SATURDAY.
HOWEVER...THE POTENTIAL FOR DANGEROUS THUNDERSTORMS EXISTS OVERNIGHT
INTO SATURDAY AND MARINERS SHOULD KEEP CLOSELY IN TUNED TO NOAA
WEATHER RADIO AND LOCAL MEDIA SOURCES FOR THE POTENTIAL FOR SEVERE
WEATHER. HIGH PRESSURE SHOULD BRING IN DRIER WEATHER LATE SATURDAY
THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA
MOST OF NEXT WEEK WITH THE POSSIBLE EXCEPTION OF A SOUTHWEST WIND
MONDAY NIGHT THAT MAY BRING CONDITIONS CLOSE TO SCA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...BLOOMER
SHORT TERM...BLOOMER
LONG TERM...ALLEGRETTO/BLOOMER
AVIATION...BLOOMER
MARINE...BLOOMER/BLOOMER
Hazardous weather outlook, Aug 3, 7:34 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
734 PM EDT FRI AUG 3 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-040930-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
734 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 7:16 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
716 PM EDT FRI AUG 3 2007

MEZ015-040015-
SOUTHERN PENOBSCOT-
716 PM EDT FRI AUG 3 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...

AT 712 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER BREWER. THE STORM WAS NEARLY STATIONARY.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT INCLUDE...
    HAMPDEN...            BREWER...             BANGOR...
    VEAZIE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LERICOS
Special weather statement, Aug 3, 7:19 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
719 PM EDT FRI AUG 3 2007

MEZ003-004-040015-
NORTHERN PISCATAQUIS-NORTHERN SOMERSET-
719 PM EDT FRI AUG 3 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND SOMERSET
COUNTIES...

AT 716 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS 5 MILES NORTHEAST OF CAUCOMGOMOC LAKE. STORMS WERE
MOVING EAST-NORTHEAST AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 815 PM EDT INCLUDE...
    CAUCOMGOMOC LAKE...   TAMWAY...             CHAMBERLAIN LAKE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Aug 3, 7:44 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
744 PM EDT FRI AUG 3 2007

MEZ002-004-040045-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-
744 PM EDT FRI AUG 3 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND AROOSTOOK
COUNTIES...

AT 741 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 24 MILES WEST OF OXBOW. THE STORM WAS MOVING NORTHEAST AT
30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 845 PM EDT INCLUDE...
    OXBOW...              ASHLAND...            MASARDIS...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 40 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Aug 3, 8:09 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
809 PM EDT FRI AUG 3 2007

MEZ011-015>017-040115-
CENTRAL PENOBSCOT-CENTRAL WASHINGTON-INTERIOR HANCOCK-SOUTHERN
PENOBSCOT-
809 PM EDT FRI AUG 3 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...HANCOCK AND
WASHINGTON COUNTIES...

AT 807 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM SAPONAC TO 7 MILES
SOUTH OF AMHERST. THE LINE WAS MOVING EAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 915 PM EDT INCLUDE...
    AMHERST...            SAPONAC...            AURORA...
    GREAT POND...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LERICOS
Local storm report, Aug 3, 8:54 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
854 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     10 W BAKER LAKE         46.26N 70.12W
08/03/2007                   SOMERSET           ME   CO-OP OBSERVER

            TREES BLOWN DOWN ON ST. AURLEIE ROAD.

1120 AM     TSTM WND GST     KOKADJO                 45.67N 69.45W
08/03/2007  E60.00 MPH       PISCATAQUIS        ME   CO-OP OBSERVER

            VERY STRONG WIND GUSTS HAVE BLOWN OUTDOOR ITEMS AROUND
            YARD.

1200 PM     FUNNEL CLOUD     MASARDIS                46.50N 68.36W
08/03/2007                   AROOSTOOK          ME   PUBLIC

1210 PM     TSTM WND GST     PORTAGE                 46.76N 68.48W
08/03/2007  M56.00 MPH       AROOSTOOK          ME   CO-OP OBSERVER

            NO DAMAGE NOTED.

1210 PM     TSTM WND DMG     GRAND LAKE MATAGAMON    46.16N 68.79W
08/03/2007                   PENOBSCOT          ME   PUBLIC

            TREES DOWN. SOME SMALL HAIL.

1215 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            TREES BLOWN DOWN BETWEEN PORTAGE AND ASHLAND. SOME
            LEANING ON POWER LINES.

1220 PM     TSTM WND DMG     6 W MAPLETON            46.68N 68.29W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            POWERLINES DOWN. ESTIMATED 60 MPH WINDS.

1225 PM     TSTM WND DMG     MASARDIS                46.50N 68.36W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            ROOF BLOWN OFF OF FRAZIER MILL BUILDING.

1225 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            TREES DOWN.

1228 PM     TSTM WND DMG     MARS HILL               46.52N 67.87W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES BLOWN DOWN.

1228 PM     TSTM WND DMG     NEW SWEDEN              46.94N 68.12W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES BLOWN DOWN.

1230 PM     TSTM WND GST     ASHLAND                 46.63N 68.41W
08/03/2007  M67.00 MPH       AROOSTOOK          ME   TRAINED SPOTTER

1230 PM     TSTM WND GST     WASHBURN                46.79N 68.16W
08/03/2007  M58.00 MPH       AROOSTOOK          ME   NWS EMPLOYEE

            NUMEROUS TREES DOWN BETWEEN WASHBURN AND PRESQUE ISLE.

1230 PM     TSTM WND DMG     ALLAGASH                47.08N 69.04W
08/03/2007                   AROOSTOOK          ME   PARK/FOREST SRVC

            NUMEROUS TREES DOWN IN THE ALLAGASH WILDERNESS WATERWAY,
            FROM ALLAGASH SOUTH TO CHURCHILL DAM.

1232 PM     TSTM WND DMG     CRYSTAL                 45.96N 68.36W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES BLOWN DOWN

1232 PM     TSTM WND DMG     ISLAND FALLS            46.01N 68.27W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES BLOWN DOWN.

1232 PM     TSTM WND DMG     PATTEN                  46.00N 68.45W
08/03/2007                   PENOBSCOT          ME   PUBLIC

            TREES DOWN NORTH OF PATTEN ON ROUTE 11, ROAD CLOSED TO
            TRAFFIC.

1232 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
08/03/2007  M62.00 MPH       AROOSTOOK          ME   NWS EMPLOYEE

1235 PM     TSTM WND DMG     OXBOW                   46.42N 68.49W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            NUMEROUS TREES DOWN. ROAD CLOSED BETWEEN OXBOW AND ROUTE
            11.

1235 PM     TSTM WND DMG     PRESQUE ISLE            46.68N 68.02W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            STORAGE SHED BLOWN INTO PARKING LOT.

1236 PM     TSTM WND DMG     LIMESTONE               46.91N 67.83W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE BLOWN DOWN OFF OF ROUTE 89.

1236 PM     TSTM WND DMG     LIMESTONE               46.91N 67.83W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE BLOWN DOWN OFF OF ROUTE 89.

1243 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
08/03/2007  M50.00 MPH       AROOSTOOK          ME   NWS EMPLOYEE

1251 PM     TSTM WND DMG     HOULTON                 46.13N 67.84W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREEES BLOWN DOWN.

1259 PM     TSTM WND DMG     HODGDON                 46.05N 67.87W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0100 PM     TSTM WND DMG     5 N PATTEN              46.07N 68.45W
08/03/2007                   PENOBSCOT          ME   TRAINED SPOTTER

            ESTIMATED GUSTS TO 40 MPH HAVE FELLED TREES AND DAMAGE
            POWER LINES FROM MT. CHASE TO SHIN POND.

0100 PM     TSTM WND DMG     BAXTER ST PARK          46.02N 69.00W
08/03/2007                   PISCATAQUIS        ME   PARK/FOREST SRVC

            TREES BLOWN DOWN ON PARK TOTE ROAD, NORTH AND WEST SIDES.

0100 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            HOUSE SIDING AND ROOF DAMAGE. TREES DOWN ON POWER LINES.

0110 PM     TSTM WND DMG     1 S CARIBOU             46.85N 68.01W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            BARN BLOWN DOWN, TREES BROKEN AND UPROOTED ALONG U.S.
            ROUTE 1.

0115 PM     TSTM WND DMG     VAN BUREN               47.16N 67.94W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            TREES DOWN CASTONGUAY ROAD.

0120 PM     TSTM WND DMG     PRESQUE ISLE            46.68N 68.02W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            LARGE TREES BLOWN DOWN ON ACADEMY BVD.

0130 PM     TSTM WND DMG     GRAND ISLE              47.31N 68.15W
08/03/2007                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN ON U.S. ROUTE 1 BETWEEN GRAND ISLE AND
            MADAWASKA. TIMING OF TREE DAMAGE UNKNOWN.

0135 PM     TSTM WND DMG     PRESQUE ISLE            46.68N 68.02W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            TREES DOWN ON CHARLES STREET.

0150 PM     TSTM WND DMG     STOCKHOLM               47.04N 68.14W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            TREES DOWN ON JEMPTLAND ROAD.

0214 PM     TSTM WND DMG     2 W STOCKHOLM           47.04N 68.18W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            NUMEROUS TREES DOWN NEAR STANS AT MADAWASKA LAKE.

0214 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
08/03/2007                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN AT CARIBOU AIRPORT.

0214 PM     TSTM WND DMG     10 N CARIBOU            47.01N 68.01W
08/03/2007                   AROOSTOOK          ME   PUBLIC

            NUMEROUS TREES AND POWER LINE DAMAGE IN CONNOR.

0230 PM     HAIL             10 N BAXTER ST PARK     46.17N 69.00W
08/03/2007  M0.75 INCH       PISCATAQUIS        ME   TRAINED SPOTTER

            PENNY SIZED HAIL NEAR MUNSUNGAN LAKE.

0315 PM     HAIL             GREENVILLE              45.46N 69.59W
08/03/2007  E0.88 INCH       PISCATAQUIS        ME   POST OFFICE

0445 PM     TSTM WND DMG     EAST MILLINOCKET        45.63N 68.57W
08/03/2007                   PENOBSCOT          ME   LAW ENFORCEMENT

            POWER LINES DOWN

0525 PM     TSTM WND DMG     5 S HOULTON             46.05N 67.84W
08/03/2007                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN.

0530 PM     TSTM WND DMG     CORINNA                 44.92N 69.26W
08/03/2007                   PENOBSCOT          ME   AMATEUR RADIO

            LARGE TREES DOWN ON POWERLINES.

0615 PM     TSTM WND DMG     LEVANT                  44.87N 68.94W
08/03/2007                   PENOBSCOT          ME   PUBLIC

            MANY TREES DOWN ON HORSEBACK RD.

0615 PM     TSTM WND DMG     LEVANT                  44.87N 68.94W
08/03/2007                   PENOBSCOT          ME   TRAINED SPOTTER

            TREES DOWN ON POWER LINES.

0620 PM     HAIL             BANGOR                  44.80N 68.78W
08/03/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0706 PM     HAIL             BANGOR                  44.80N 68.78W
08/03/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0731 PM     HAIL             ORONO                   44.88N 68.67W
08/03/2007  E0.88 INCH       PENOBSCOT          ME   PUBLIC

&&

LA/DKW
Special weather statement, Aug 3, 9:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
925 PM EDT FRI AUG 3 2007

MEZ016-029-040230-
COASTAL HANCOCK-INTERIOR HANCOCK-
925 PM EDT FRI AUG 3 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK COUNTY...

AT 923 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 19 MILES NORTH OF
ELLSWORTH TO 21 MILES SOUTHWEST OF BLUE HILL. THE LINE WAS MOVING
EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1030 PM EDT INCLUDE...
    BLUE HILL...          ELLSWORTH...      FRANKLIN...
    EASTBROOK...          SEDGWICK...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...10 PLUS STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LERICOS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:05 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Washington3 hr
Aug 3, 9:38 PM EDTSevere Thunderstorm WarningCARWashington37 min
Aug 4, 12:28 AM EDTMarine Weather StatementCAR62 min
Aug 4, 12:41 AM EDTSpecial Marine WarningCAR34 min
Aug 4, 3:35 AM EDTMarine Weather StatementCAR55 min
Aug 4, 5:31 AM EDTSevere Thunderstorm WarningCARHancock, Washington29 min
Aug 4, 5:43 AM EDTMarine Weather StatementCAR62 min
Aug 4, 11:39 AM EDTSevere Thunderstorm WarningCARAroostook66 min
Aug 4, 12:36 PM EDTTornado WarningCARAroostook24 min
Aug 4, 1:18 PM EDTSevere Thunderstorm WarningCARAroostook57 min
Aug 4, 2:16 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot59 min
Aug 4, 2:43 PM EDTSevere Thunderstorm WarningCARAroostook62 min
Aug 4, 3:18 PM EDTSevere Thunderstorm WarningCARAroostook42 min
Aug 4, 3:43 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Aug 4, 4:17 PM EDTAreal Flood AdvisoryCARAroostook58 min
Aug 4, 4:38 PM EDTSevere Thunderstorm WarningCARHancock, Washington38 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.